Lexapro/bupropion: light at the end, or just a really long tunnel?
July 25, 2008 11:53 AM Subscribe
Without going into whole life stories/clinical history, I just want to know - does the exaggerated anxiety that appears as a side effect of Wellbutrin subside after a while?
posted by anthom to Health & Fitness (27 answers total) 3 users marked this as a favorite
My wife was prescribed Wellbutrin (actually, generic bupropion) to augment her current antidepressant (Lexapro) Wednesday. Over the past week, she had been anxious, but able to function. Yesterday, after taking the bupropion, the anxiety became too much, she felt "fidgety" all day, and broke down into several panic attacks. She said she couldn't control her thoughts, or get out of her own way enough to do anything. Today, she's ever so slightly better (no major crying/panic attacks), but the crippling anxiety and fidgety-ness still seem to be there.
She's suffered from depression and anxiety for years, so naturally I'm curious as to why her psychiatrist would prescribe her something that lists anxiety and agitation among its first few side effects, but IANAD, so I'd assume he knows what he's doing. After talking to him yesterday, he also prescribed her some Xanax or something similar in an attempt to take the edge off. Understandably, she only wants to take them as a last resort, since they basically knock her out.
Of course, YA also NAD. That being said, is there reason to believe this will pass (or at least lessen in severity), or do we wait out the weekend and call her psych Monday to say "this isn't working"?